Letter to the Editor
Quinupristin–dalfopristin-induced Reticulocytopenic Anemia
AbstractQuinupristin-dalfopristin was approved by the FDA in 1999 for bacteremia and life-threatening infections with vancomycin-resistantEnterococcus faecium. 1 Other indications include complicated skin and soft-tissue infections with methicillin-susceptible Staphylococcus aureus and Streptococcus pyogenes. 2 Quinupristin-dalfopristin has also been used for methicillin-resistant S aureus, coagulase-negative staphylococcus, and Streptococcus pneumoniae. 3 Adverse drug events (ADEs) associated with quinupristin-dalfopristin include infusion-site reactions (42%), infusion-site pain (40%), edema (17%), arthralgias (47%), myalgias (6%), gastrointestinal effects (3 to 5%), rash (2.5%), headache (1.6%), pruritus (1.5%), and hyperbilirubinemia (25%).1,2 Reticulocytopenic anemia is a rare ADE from prolonged quinupristin-dalfopristin use. This report describes the third case of severe but reversible reticulocytopenic anemia due to quinupristin-dalfopristin.
This content is limited to qualifying members.
If you have an existing account please login now to access this article or view your purchase options.
Create a free account, then purchase this article to download or access it online for 24 hours.
Create a free account, then purchase a subscription to get complete access to all articles for a full year.